Alert archive / California / Winter Storm Warnings in 2016

Winter Storm Warning 7, NWS Sacramento, CA

January 28, 2016

NWS Sacramento, CA issued this winter storm warning at Jan 28, 2016, 3:24 PM PST. It took effect at Jan 29, 2016, 7:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 3:24 PM PST (23:24 UTC)
In effect from
Jan 29, 2016, 7:00 PM PST
Expired
Jan 30, 2016, 3:30 AM PST
In force
9 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

466 
WWUS46 KSTO 282324
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
324 PM PST THU JAN 28 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND
SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON
FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING.
FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD
IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS
DRIVING CONDITIONS.

CAZ069-290730-
/O.UPG.KSTO.WS.A.0004.160130T0000Z-160130T1800Z/
/O.NEW.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
324 PM PST THU JAN 28 2016

...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN
EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS.
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE TO
  SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED
  FRIDAY NIGHT THROUGH MID-DAY SATURDAY. |

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89. 

* SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET.

* STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS
  OVER HIGHER ELEVATIONS.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAZ068-290730-
/O.NEW.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
324 PM PST THU JAN 28 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY
TO 10 AM PST SATURDAY.

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS.
  EXPECT HAZARDOUS TRAVEL.

* TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND CONTINUING
  INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED FRIDAY
  NIGHT THROUGH MID-DAY SATURDAY. |

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89.

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET.

* STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JHM
6 follow-up statements
741 
WWUS46 KSTO 282325
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 PM PST THU JAN 28 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND
SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON
FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING.
FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD
IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS
DRIVING CONDITIONS.

CAZ069-291400-
/O.CON.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
325 PM PST THU JAN 28 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM PST SATURDAY...

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. 
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE 
  TO SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS 
  EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | 

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89.

* SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS 
  OVER HIGHER ELEVATIONS. 

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

CAZ068-291400-
/O.CON.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
325 PM PST THU JAN 28 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM PST SATURDAY...

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN 
  CONTROLS. EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND 
  CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS 
  EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | 

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR 
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
997 
WWUS46 KSTO 290530
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PST THU JAN 28 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA FRIDAY NIGHT AND
SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
FRIDAY AND SATURDAY. SNOW LEVELS WILL REMAIN ABOVE PASS LEVELS ON
FRIDAY...BUT WILL LOWER TO AROUND 4000 FEET BY SATURDAY MORNING.
FROM FRIDAY EVENING INTO SATURDAY...SIGNIFICANT SNOWFALL SHOULD
IMPACT MOUNTAIN TRAVEL. TRAVELERS SHOULD BE PREPARED FOR WINTER
DRIVING CONDITIONS. CARRY CHAINS AND EXPECT DELAYS AND HAZARDOUS
DRIVING CONDITIONS.

CAZ069-291630-
/O.CON.KSTO.WS.W.0007.160130T0000Z-160130T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
930 PM PST THU JAN 28 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM PST SATURDAY...

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. 
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS ON FRIDAY IS EXPECTED TO CHANGE 
  TO SNOW BY FRIDAY EVENING. MODERATE TO HEAVY SNOWFALL IS 
  EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | 

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89.

* SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* STRONG WINDS OF 60 MPH OR GREATER CREATING WHITEOUT CONDITIONS 
  OVER HIGHER ELEVATIONS. 

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

$$

CAZ068-291630-
/O.CON.KSTO.WW.Y.0009.160130T0000Z-160130T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
930 PM PST THU JAN 28 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO
10 AM PST SATURDAY...

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN 
  CONTROLS. EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN CHANGING TO SNOW BY FRIDAY EVENING AND 
  CONTINUING INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS 
  EXPECTED FRIDAY NIGHT THROUGH MID-DAY SATURDAY. | 

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR 
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* STRONG WINDS OF 50 MPH OR GREATER OVER HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
737 
WWUS46 KSTO 291118
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
318 AM PST FRI JAN 29 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE TONIGHT
AND SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL
REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN 4000
AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO
SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL.
TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY
CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING.

CAZ069-300100-
/O.EXT.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
318 AM PST FRI JAN 29 2016

...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
4 PM PST SATURDAY...

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. 
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO SNOW
  BY THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT
  THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS THROUGH THE
  REMINDER OF THE DAY. |

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89.

* SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET.

* GUSTY WINDS UP TO 45 MPH OR GREATER CREATING WHITEOUT
  CONDITIONS OVER HIGHER ELEVATIONS AT TIMES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-300100-
/O.EXT.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
318 AM PST FRI JAN 29 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM PST SATURDAY...

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN 
  CONTROLS. EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN CHANGING TO SNOW BY THIS EVENING AND CONTINUING
  INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT
  THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS IN THE
  AFTERNOON. |

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR 
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
011 
WWUS46 KSTO 291122
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
322 AM PST FRI JAN 29 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE
TONIGHT AND SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL
REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN
4000 AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO
SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL.
TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY
CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING.

CAZ069-300100-
/O.CON.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
322 AM PST FRI JAN 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM PST SATURDAY...

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. 
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO 
  SNOW BY THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED 
  TONIGHT THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS 
  THROUGH THE REMINDER OF THE DAY. | 

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89.

* SNOW ACCUMULATIONS...6 TO 16 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* GUSTY WINDS UP TO 45 MPH OR GREATER CREATING WHITEOUT 
  CONDITIONS OVER HIGHER ELEVATIONS AT TIMES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-300100-
/O.CON.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
322 AM PST FRI JAN 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM PST SATURDAY...

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN 
  CONTROLS. EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN CHANGING TO SNOW BY THIS EVENING AND CONTINUING 
  INTO SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT 
  THROUGH MID DAY SATURDAY WITH DECREASING SHOWERS IN THE 
  AFTERNOON. | 

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR 
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
875 
WWUS46 KSTO 292335
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 PM PST FRI JAN 29 2016

...SIGNIFICANT SNOWFALL OVER NORTHERN SIERRA CASCADE RANGE
TONIGHT AND SATURDAY...

.SIGNIFICANT SNOWFALL IS EXPECTED OVER THE NORTHERN SIERRA NEVADA
AND SOUTHERN CASCADES TONIGHT AND SATURDAY. SNOW LEVELS WILL
REMAIN ABOVE PASS LEVELS TODAY...BUT WILL LOWER TO BETWEEN
4000 AND 5000 FEET BY SATURDAY MORNING. FROM THIS EVENING INTO
SATURDAY...SIGNIFICANT SNOWFALL SHOULD IMPACT MOUNTAIN TRAVEL.
TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS. CARRY
CHAINS AND EXPECT DELAYS AND HAZARDOUS DRIVING.

CAZ069-301800-
/O.CON.KSTO.WS.W.0007.160130T0300Z-160131T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
335 PM PST FRI JAN 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM PST SATURDAY...

* MAIN IMPACT: SNOW COVERED AND SLIPPERY ROADS...CHAIN CONTROLS. 
  EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN AT PASS LEVELS TODAY IS EXPECTED TO CHANGE TO SNOW
  THIS EVENING. MODERATE TO HEAVY SNOWFALL IS EXPECTED LATER
  TONIGHT THROUGH MID-DAY SATURDAY...THEN DECREASING SHOWERS
  THROUGH THE REMINDER OF THE DAY. |

* LOCATIONS...INTERSTATE 80...HIGHWAYS 50...88 AND 89.

* SNOW ACCUMULATIONS...6 TO 14 INCHES...LOCALLY GREATER AMOUNTS
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 FEET.

* GUSTY WINDS 50 MPH OR GREATER CREATING WHITEOUT CONDITIONS OVER
  HIGHER ELEVATIONS AT TIMES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. STRONG WINDS ARE
ALSO POSSIBLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...
KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-301800-
/O.CON.KSTO.WW.Y.0009.160130T0300Z-160131T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
335 PM PST FRI JAN 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 4 PM PST SATURDAY...

* MAIN IMPACT...SNOW COVERED AND SLIPPERY ROADS...CHAIN 
  CONTROLS. EXPECT HAZARDOUS TRAVEL. 

* TIMING...RAIN CHANGING TO SNOW THIS EVENING AND CONTINUING INTO
  SATURDAY. MODERATE TO HEAVY SNOWFALL IS EXPECTED TONIGHT THROUGH
  MID-DAY SATURDAY. DECREASING SHOWERS IN THE AFTERNOON. |

* LOCATIONS...LASSEN NATIONAL PARK...HIGHWAY 44. MINOR 
  ACCUMULATIONS ALONG HIGHWAYS 36...70...89. 

* SNOW ACCUMULATIONS...5 TO 10 INCHES...LOCALLY GREATER AMOUNTS 
  OVER HIGHER PEAKS. A COUPLE OF INCHES DOWN TO 4000 TO 4500 
  FEET. 

* GUSTY WINDS UP TO 45 MPH OVER HIGHER ELEVATIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
997 
WWUS46 KSTO 301130
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST SAT JAN 30 2016

CAZ069-301230-
/O.CAN.KSTO.WS.W.0007.000000T0000Z-160131T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF...BLUE CANYON
330 AM PST SAT JAN 30 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW WILL QUICKLY TAPER OFF FROM THE NORTH EARLY THIS MORNING.
ONLY MINOR ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED FROM
SHOWERS THROUGH THE DAY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-301230-
/O.CAN.KSTO.WW.Y.0009.000000T0000Z-160131T0000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF...CHESTER...QUINCY
330 AM PST SAT JAN 30 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW IS ENDING FROM THE NORTH EARLY THIS MORNING. ONLY MINOR
ADDITIONAL SNOWFALL ACCUMULATIONS ARE EXPECTED FROM SHOWERS
THROUGH THE DAY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 28, 3:11 PM PST, 13 minutes earlier.

Area forecast discussion, Jan 28, 3:11 PM PST, 13 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
311 PM PST THU JAN 28 2016

.SYNOPSIS...
Wet storm moving in later tonight and Friday with high snow levels.
Snow levels lower Friday evening and Saturday with possible travel
issues over the Sierra. Periods of heavy rain and snow Friday into
Saturday over the West Slope Sierra Nevada.

&&.

.DISCUSSION...

Initial short-wave moving into the Pac NW has weakened the ridge
sufficiently and the Srn portion of the wx system has been able to
spread into the I-80/US-50 corridor before evening...faster and
deeper (farther S) than many of the models. This system will be
exiting the area this evening...only for the more wetter system
to follow closely on its heels on Fri.

Satellite imagery is showing a batch of moisture nearing 130W and
rapidly approaching the CA/ORE coast. This moisture is destined to
spread across norcal on Friday bringing periods of moderate to heavy
precipitation to Norcal. Significant moisture is associated with this
system with TPW values of nearly an inch and a half with some values
near 1.9 inches around 135W. This TPW plume (aka AR) is a +3
PW standardized anomaly with a return interval of once every 10 yr
and a small area outside the 30 yr climate occurrence as well.

A strong 150 kt jet will focus this +3 standardized anomaly PW plume
perpendicular/orthogonal into the W Slope Siernev with maximum large
scale ascent/topographic forcing from 12z Fri to 12-18z Sat. The GFS
6-hr averaged precip rates could reach .40-.50" over the W Slope Siernev
during this time. During the day on Fri...snow levels are forecast to
be high...then lower later Fri nite and Sat. The timing of the heavier
precip rates and higher snow levels bring a concern for the potential
for debris flows over the recent Siernev burn scars.

5H heights will lower behind the Fri wave as a broad trof begins to
develop over the NErn Pac. Cooler air from the Gulf of Alaska will
spread into Norcal Fri nite/Sat and lower snow levels to 4-5 kft. With
the bulk of the moisture over Zone 69...we will upgrade the winter
storm watch to a warning during this period with an advisory for
zone 68.

As the upper jet sags Swd into Socal...the broad trof will sharpen
and deepen along the coast on Sun. CAA will lower snow levels to
2-3 kft...possibly around 1500 ft over Shasta Co...with a cold and
unstable airmass resulting in a chance or scattered showers and
possible valley T-storms on Sun. Forecast soundings show
unidirectional flow which should inhibit shear profiles. NWly
flow may also result in some partial clearing during the day
especially on the W side of the Valley. JHM

.EXTENDED DISCUSSION (Monday THROUGH Thursday)

Extended period characterized by uncertainty as major differences
remain between ECMWF and GFS (GEM most closely aligns with GFS).
Overall pattern should feature upper level ridging with weak waves
attempting to drop SE into NorCal every few days. GFS and GEM
scenarios would keep most of NorCal dry into mid-week with just a
few showers across the northern mountains as moisture remains
shunted offshore. ECMWF on the other hand is wetter with more
widespread precip across NorCal for Tuesday thru mid-week.
Therefore, have not made major changes to the extended until
differences are better resolved. ¯\_(ツ)_/¯ Regardless, below
normal temperatures will likely continue.

CEO
&&

.AVIATION...

Showers are already forming across the Valley this afternoon with
more widespread light rain expected after 06Z Friday. MVFR
conditions are expected for tomorrow throughout the Sacramento
Valley although isolated IFR conditions cannot be ruled out.
Southerly winds will be picking up tonight and are expected to be
gusting 20-25 KTS tomorrow. Wilson

&&

.STO Watches/Warnings/Advisories...
Winter Weather Advisory from 4 PM Friday to 10 AM PST Saturday
for Western Plumas County/Lassen Park.

Winter Storm Warning from 4 PM Friday to 10 AM PST Saturday for
West Slope Northern Sierra Nevada.

Flash Flood Watch from Friday afternoon through Saturday morning
for Motherlode-Northern San Joaquin Valley-West Slope Northern
Sierra Nevada.

&&

In the hours before

Special weather statement, Jan 28, 1:54 PM PST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
154 PM PST THU JAN 28 2016

CAZ013>019-063-064-066>069-291400-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON...
CHESTER...QUINCY...BLUE CANYON
154 PM PST THU JAN 28 2016

...WET WEATHER THROUGH SUNDAY...

.IMPACTS...
  *TRAVEL HAZARDS DUE TO SLICK ROADS, ESPECIALLY OVER SIERRA
   PASSES.
  *URBAN AND SMALL STREAM FLOODING.
  *DEBRIS FLOW NEAR RECENT SIERRA NEVADA BURN SCARS.

.TIMING AND STRENGTH...

  *TONIGHT THROUGH SATURDAY MORNING: HEAVIEST PRECIPITATION WITH
   BREEZY VALLEY WINDS AND GUSTY WINDS AT HIGHER ELEVATIONS. SNOW
   LEVELS ABOVE 8000 FEET FRIDAY DROPPING TO 4000 FEET FRIDAY
   NIGHT.
  *SATURDAY AFTERNOON THROUGH SUNDAY: PRECIPITATION FOCUSED ON
   SIERRA NEVADA. ONLY SCATTERED SHOWERS ELSEWHERE WITH A SLIGHT
   CHANCE OF VALLEY THUNDERSTORMS SUNDAY. SNOW LEVELS AROUND 3000
   FEET.

.WEATHER SUMMARY...
A WINTER STORM WILL MOVE THROUGH NORTHERN CALIFORNIA TONIGHT THROUGH
SUNDAY. HEAVIEST PRECIPITATION IS EXPECTED FRIDAY INTO SATURDAY
MORNING WITH HIGHEST AMOUNTS FOCUSED ON THE SIERRA NEVADA. THERE
IS THE POTENTIAL FOR DEBRIS FLOW OVER THE SIERRA NEVADA BURN
SCARS, ESPECIALLY THE BUTTE FIRE BURN AREA. INITIALLY HIGH SNOW
LEVELS WILL FALL RAPIDLY FRIDAY NIGHT INTO EARLY SATURDAY. EXPECT
TRAVEL DELAYS THIS WEEKEND OVER SIERRA PASSES.

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 4:51 AM PSTWinter Storm WatchSTO11 hr
Jan 28, 7:27 AM PSTDense Fog AdvisorySTO4 hr
Jan 28, 11:12 AM PSTFlash Flood WatchSTOAmador, Calaveras, El Dorado44 hr
Jan 28, 3:24 PM PSTWinter Weather AdvisorySTO36 hr

Nearby

Winter Storm Warnings in California, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.